MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Glaucoma (1875); Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted, give date: not applicable, remains implanted in the eye.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by a patient who underwent bilateral intraocular lens (iol) implants.She is now experiencing glare at night, halos during the day, starbursts, and around the starburst are other lines.Further information provided states that the patient feels like someone has poured oil in her eye.Doctor did an yttrium-aluminum-garnet (yag) procedure, but it did not help.She does read as well as before, and feels her eyesight is worse, and eyes are glassy.Additional information received reported that patient has glaucoma that is under control.Her physician told her it might take longer for her to adapt, but it has been 11 months.She cannot sit in her kitchen because the lights overhead cause her to see halos.She sees halos with lines around headlights and traffic lights.She has had dry eyes before and after surgery.She uses preservative free drops and refresh optive.She would like to have the lenses explanted.No additional information was received.This mdr is for the right eye.A separate mdr is being submitted for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9195106
Report Number9614546-2019-00974
Device Sequence Number11222705
Product Code POE
UDI-Device Identifier05050474579064
UDI-Public(01)05050474579064(17)221013
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Date Report Sent to FDA01/01/2005